Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2007, 2:56 PM CDT for Muskogee County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 2:56 PM CDT (19:56 UTC)
- Expired
- May 15, 2007, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:23 PM CDT | TSTM WND GST 60 | 2 S Webbers Falls, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 151956
SVRTSA
OKC101-152030-
/O.NEW.KTSA.SV.W.0095.070515T1956Z-070515T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 330 PM CDT
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR WARNER...MOVING EAST AT 25
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARNER AND
WEBBERS FALLS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3557 9542 3546 9538 3535 9515 3546 9508
3556 9514
$$2 follow-up statements
000
WWUS54 KTSA 152010
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT TUE MAY 15 2007
OKC101-152030-
/O.CON.KTSA.SV.W.0095.000000T0000Z-070515T2030Z/
MUSKOGEE OK-
309 PM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN MUSKOGEE COUNTY...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED JUST EAST OF WARNER...
MOVING EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS FALLS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3552 9534 3541 9529 3535 9515 3546 9508
3556 9514
$$000
WWUS54 KTSA 152031
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE MAY 15 2007
OKC101-152040-
/O.EXP.KTSA.SV.W.0095.000000T0000Z-070515T2030Z/
MUSKOGEE OK-
330 PM CDT TUE MAY 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKOGEE COUNTY
EXPIRES AT 330 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A STORM CHASER FOR KOTV REPORTED 60 MPH WIND SOUTH OF WEBBERS FALLS
AT ABOUT 323 PM.
LAT...LON 3552 9534 3541 9529 3535 9515 3546 9508
3556 9514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:45 PM CDT, 11 minutes earlier.
Area forecast discussion, May 15, 2:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT TUE MAY 15 2007 .DISCUSSION... EARLIER CONVECTION ALONG THE PRE FRONTAL TROUGH HAS PUSH EAST OF THE AREA...WHILE THE TRUE FRONT NOTED BY GUSTY NORTHWEST WINDS HAS ENTERED NE OK AND WILL CONTINUE TO PUSH TO THE EAST SOUTHEAST. THE FRONT AND ASSOCIATED CONVECTION SHOULD BE TO THE EAST OF THE AREA BY EARLY TO MID EVENING. DRIER AND COOLER AIR ATYPICAL FOR MID MAY WILL BEGIN TO SETTLE OVER THE SOUTHERN PLAINS TONIGHT...AND WILL RESULT IN PLEASANT WEATHER FOR THE NEXT SEVERAL DAYS. UPPER RIDGING OVER THE PLAINS WILL ALSO PUSH THE UPPER FLOW WELL TO THE NORTH WHICH ALSO BE A LIMITING FACTOR FOR ANY STORM CHANCES. AFTER SEVERAL DAYS OF BELOW NORMAL READINGS...TEMPERATURES CLIMB BACK TO OR SLIGHTLY ABOVE NORMAL TEMPERATURES BY THE WEEKEND AS SURFACE FLOW BECOMES MORE SOUTHERLY AND 850 MB TEMPERATURES WARM. BY LATE IN THE WEEKEND TO EARLY NEXT WEEK...UPPER TROUGH DIGS SOUTH FROM CANADA WHICH WILL EFFECTIVELY TRANSITION THE FLOW TO A MORE SOUTHWESTERLY PATTERN. AT THAT TIME SURFACE REFLECTIONS BECOME BETTER ORGANIZED TO OUR WEST. WONT ADD POPS AT THIS POINT...HOWEVER LATER SHIFTS WILL CERTAINLY WANT TO MONITOR FUTURE MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 75 51 77 / 10 0 0 0 FSM 55 76 51 78 / 20 0 0 0 MLC 53 76 50 78 / 10 0 0 0 BVO 49 74 44 76 / 10 0 0 0 FYV 48 70 42 73 / 20 0 0 0 BYV 50 71 46 73 / 20 0 0 0 MKO 50 75 50 77 / 10 0 0 0 MIO 47 73 47 74 / 10 0 0 0 F10 51 75 49 77 / 10 0 0 0 HHW 56 77 53 78 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....23
Hazardous weather outlook, May 15, 5:08 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT TUE MAY 15 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT TUE MAY 15 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS THE FRONT CONTINUES TO MOVE SOUTH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 15, 1:37 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007
OKZ073-075-151900-
LATIMER OK-PITTSBURG OK-
137 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND NORTHWESTERN LATIMER
AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBURG COUNTY...MOVING EAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3501 9565 3487 9562 3494 9531 3506 9530Special weather statement, May 15, 2:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE MAY 15 2007
OKZ073>076-151945-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
211 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...NORTHERN LE FLORE...EASTERN PITTSBURG AND
NORTHERN LATIMER
AT 211 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF KEOTA TO HAILEYVILLE...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MC CURTAIN...MCCURTAIN...LEQUIRE...KEOTA...
WILBURTON...GOWEN...PANOLA...RED OAK...MILTON...BOKOSHE...
COWLINGTON...HARTSHORNE AND HAILEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3526 9497 3478 9571 3487 9516 3533 9452Local storm report, May 15, 2:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 W MORRIS 35.61N 95.88W
05/15/2007 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
NMKSpecial weather statement, May 15, 2:14 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT TUE MAY 15 2007
ARZ001-010-151945-
BENTON AR-WASHINGTON AR-
214 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND SOUTHERN BENTON
AT 214 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF SAVOY TO MORROW...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...FAYETTEVILLE AND SPRINGDALE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3617 9443 3580 9447 3584 9405 3623 9392Special weather statement, May 15, 2:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT TUE MAY 15 2007
ARZ010-011-152045-
MADISON AR-WASHINGTON AR-
248 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND WESTERN MADISON
AT 245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STRICKLER...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED JUST NORTHEAST OF FAYETTEVILLE.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
STRICKLER...BLACKBURN...WINSLOW...BRENTWOOD...CROSSES...DELANEY...ST
PAUL...BRASHEARS...GOSHEN...MAYFIELD...AND HINDSVILLE
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3620 9418 3576 9443 3579 9379 3623 9369Special weather statement, May 15, 2:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT TUE MAY 15 2007
OKZ070-071-152030-
MCINTOSH OK-MUSKOGEE OK-
253 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 253 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF WARNER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WARNER...KEEFETON AND WEBBERS
FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3561 9545 3546 9543 3542 9509 3547 9508
3554 9513 3567 9513The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| May 15, 1:37 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| May 15, 2:11 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| May 15, 2:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 58 min |
| May 15, 2:53 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 39 min |
| May 15, 3:43 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.